Skip to content

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


depression and triple therapy
avatar
ssomnaed posted:
The mental depression is so bad after 5 weeks of triple therapy that I dont think I can continue the treatment. the viral load went from 450,000 to 450 at the end of wk 2 and I'm waiting for the result of the 4 2week test now--I explect the virus is cleared. However, I cant take feeling so depressed (almost suicidal), and I've upped my dose of Prozac to 60 mg this week. Why cant I just stop now? the virus has been cleared. Does the Incivek have anything to do with depression, or is it just the Interferon??
Reply
 
avatar
oldtiff47 responded:
INTERFERON DOES FOR SURE AND IF YOU ARE FEELING LIKE THAT YOU MUST MUST MUST CALL YOU MD NOW. I AM SURE THEY HAVE AN AFTER HOURS NUMBER FOR YOU TO CALL.

PLEASE CALL NOW...I DO NOT KNOW ABOUT INCIVEK BUT INTERFERON DOES HAVE THIS SIDE FOR SOME

CALL MD NOW DO NOT WAIT
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
Caprice_WebMD_Staff responded:
Hi Ssomnaed,

Please listen to Tiff and get some help tonight. Please call 911 or a crisis line to ensure your safety, and be sure to let your doctor know what's going on.
 
avatar
ssomnaed replied to Caprice_WebMD_Staff's response:
Thanks, I'm better today. I HAVE talked to my gastro and psychiatrist. All he can say is "try this". With mental states it's a real crap shoot--theres no blood test you can do to find out about mental states and depression--it's a pseudo-science. Nevertheless, perhaps the extra dose of Prozac will kick in soon. I'm not so depressed tonight, and I don't need to call 911 and be put away for "observation". I would not commit suicide, but I would stop treatment if it doesn't improve before I would consider that. I was just commenting on the fact that I can understand what they mean when they list that as a possible sympthom--you feel so awful...
 
avatar
oldtiff47 replied to ssomnaed's response:
SO GLAD TO HEAR FROM KIDDO....YOU DID HAVE ME CONCERNED FOR YOU. THE NAME OF HCV TX IS TO KILL THE HEP NOT THE PATIENT...REMEMBER THAT FOR SURE AND WALK THIS WALK WITH YOU MD'S...

I HAVE BEEN COMING HERE SINCE EARLY 1999....I WOULD SAY I CAN COUNT ON MY HANDS THOSE WHO HAVE DIED BECAUSE OF HEP C. SOME DID NOT TAKE CARE OF SELF AND CONTINUED DRINKING ...I DO NOT COUNT THOSE.

YOUR THOUGHTS ARE FOR SURE INTERFERON SIDES...

NEVER HESITATE TO CALL FOR HELP IF NEED BE..

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
ssomnaed replied to oldtiff47's response:
I used to drink a lot, but I quit 11 months ago and havent had a drop, or any type of narcotics or anything. I have changed my whole direction in life to one of positive, life enhancing practices and beliefs. But it sure has been hard to practice positive thinking when this medication causes such depression and fatigue. I'm just trying to hang in there. If I take shot # 6 tomorrow, and have the same week I had last week, then I may just have to give up on the treatment and hope that now that my viral load and alts have cleared that it wont come back.Or at least last me a couple years until they come up with a more tolerable treatment option without Interferon--I know they are working hard to find an alternative.
 
avatar
ssomnaed replied to ssomnaed's response:
Monday and Tuesday were depression free, and having that break gives me hope and strength to try and endure the coming week--amazing how these virus killing drugs can affect the mind. It Tuesday eve. and I just took my sixth shot. I feel I can deal with several days of black depression as long as I know I'll get a break for a couple days. I don't think I could hang in there if it was non stop. My doctor said yesterday that at the fourth week, the virus is undetectable, but that if I stop now, it would come back with a vengence--that bolsters my reserve, providing that he is telling the truth--I'll try to find other resourses on the internet to corroborate this. Surely there must be someone out there who has stopped when the virus was cleared.
 
avatar
oldtiff47 replied to ssomnaed's response:
TALK TO THE SHOT YOU JUST GAVE SELF. TELL IT TO DO IT'S JOB ON YOU HEP AND LEAVE YOU ALONE. I USE TO NAME EVERY SHOT AND EVERY PILL I TOOK. GOOD NAMES FROM THOSE I LOVED. THEY ALL HELPED ME AND TX DO IT'S JOB.

NOW IF YOU GET DOWN CALL SOMEONE DO NOT DO IT ALONE.

TIFF
DON'T TAKE YOUR ORGANS TO HEAVEN...HEAVEN KNOWS WE NEED THEM HERE !!
 
avatar
ssomnaed replied to oldtiff47's response:
Thanks Tiff. Thats an interesting idea. I'll be OK.


Helpful Tips

Coffee and the LiverExpert
Did you know that drinking coffee is healthy for the liver! Studies show that a people who drank a few cups a day were less likely to scar ... More
Was this Helpful?
53 of 75 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.